MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm (5mm) at the anterior communicating artery (a-com), a 3.5mm x 7.5cm galaxy g3 coil (glx123575, k10383) was used after leading a concomitant microcatheter (exselsior sl10) to the target lesion.After a target 360 soft coil (5mm x 15cm) was embolized to the target lesion, the galaxy g3 coil was used as the second coil.When the coil was ¿pulled¿ and the physician operated the microcatheter, the coil was not able be pulled out in the middle.The complaint coil was removed from the patient¿s body with the microcatheter together.The procedure was completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there was no evidence of physical material within the device.There was no difficulty removing the device from the patient.An adequate flush was maintained through the devices.There was no report that the procedure was prolonged was received.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm (5mm) at the anterior communicating artery (a-com), a 3.5mm x 7.5cm galaxy g3 coil (glx123575, k10383) was used after leading a concomitant microcatheter (exselsior sl10) to the target lesion.After a target 360 soft coil (5mm x 15cm) was embolized to the target lesion, the galaxy g3 coil was used as the second coil.When the coil was ¿pulled¿ and the physician operated the microcatheter, the coil was not able be pulled out in the middle.The complaint coil was removed from the patient¿s body with the microcatheter together.The procedure was completed.There was no patient injury reported additional information received indicated that there was no evidence of physical material within the device.There was no difficulty removing the device from the patient.An adequate flush was maintained through the devices.There was no report that the procedure was prolonged was received.A non-sterile 3.5mm x 7.5cm galaxy g3 coil (glx123575, k10383) was apparently stuck inside of the excelsior® sl-10® microcatheter that was contained in the decontamination pouch.Upon receiving the device, visual inspection was performed.The distal portion of the embolic coil was coming out from the microcatheter.The delivery wire was pulled out from the distal end of the microcatheter.Significant resistance was noted while pulling the device out.Once the delivery wire was out of the microcatheter, it was noticed that the embolic coil was separated from the delivery wire and remained inside the microcatheter.The embolic coil was attempted to be pulled out from the distal part of the microcatheter; a small portion was able to come out from the microcatheter, however it was found to be stuck and a stretched portion was observed.Dry reddish residues were adhered to the coil.Resistance heater (rh) was inspected under microscopic magnification and no heat signs were observed indicating that the detachment cycle had not been initiated.A manufacturing record evaluation was performed for the finished device k10383 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Although the complaint documented that an adequate flush was maintained through the devices, the amount of dry residue observed adhered to the embolic coil suggested that the flush might have not been continuous, causing the coil to get stuck inside the microcatheter.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.Based on the findings during the inspection, the customer complaint was confirmed, the damages found during analysis may be the result of the difficulties experienced while maneuvering the device resulting in the impeded condition reported by the customer.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14697738
Report Number3008114965-2022-00440
Device Sequence Number5326971
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot NumberK10383
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer06/30/2022
07/29/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/11/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER.
Patient SexUnknown